Alert archive / Oklahoma / Tornado Warnings in 2015

Tornado Warning 143, NWS Norman, OK

November 16, 2015Harper County, Oklahoma

NWS Norman, OK issued this tornado warning at Nov 16, 2015, 10:34 PM CST for Harper County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2015, 10:34 PM CST (04:34 UTC)
Expired
Nov 16, 2015, 11:00 PM CST
In force
26 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Harper County, OK

The radar

The Dodge City radar (KDDC), 95 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 8:17 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
2.5
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WFUS54 KOUN 170434
TOROUN
OKC059-170500-
/O.NEW.KOUN.TO.W.0143.151117T0434Z-151117T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1034 PM CST MON NOV 16 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL HARPER COUNTY IN NORTHWESTERN OKLAHOMA...

* UNTIL 1100 PM CST
    
* AT 1034 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 8 MILES NORTH OF BUFFALO...MOVING NORTHEAST AT
  50 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTH CENTRAL HARPER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3700 9946 3699 9944 3697 9944 3686 9962
      3698 9975 3700 9973
TIME...MOT...LOC 0434Z 230DEG 42KT 3696 9961 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

..SPEG.
1 follow-up statement
487 
WWUS54 KOUN 170453
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1053 PM CST MON NOV 16 2015

OKC059-170501-
/O.EXP.KOUN.TO.W.0143.000000T0000Z-151117T0500Z/
HARPER OK-
1053 PM CST MON NOV 16 2015

...THE TORNADO WARNING FOR NORTH CENTRAL HARPER COUNTY WILL EXPIRE AT
1100 PM CST...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF HARPER COUNTY
AND INTO COMANCHE COUNTY KANSAS. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE FOR HARPER COUNTY OKLAHOMA.

LAT...LON 3700 9946 3699 9944 3697 9944 3686 9962
      3698 9975 3700 9973
TIME...MOT...LOC 0449Z 230DEG 42KT 3696 9961 

$$

..SPEG.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 16, 8:31 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Nov 16, 8:31 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CST MON NOV 16 2015

.UPDATE...
QUICK UPDATE TO SLOW POPS AND INCLUDE TORNADO WATCH 540.

&&

.DISCUSSION...
SCATTERED THUNDERSTORMS CONTINUE TO SLOWLY PROGRESS EASTWARD AS
THE UPPER LOW AND COLD FRONT DO THE SAME. THE MOST SIGNIFICANT
STORM IS JUST ABOUT TO MOVE INTO NORTHERN ELLIS COUNTY, AND IS
CURRENTLY TORNADO WARNED BY AMA. EXPECT A FEW MORE DISCRETE CELLS
TO DEVELOP AHEAD OF THE FRONT OVER WESTERN OK FROM AROUND 4-6Z.
FUTURE MESOSCALE ENVIRONMENT WILL CONTINUE TO SUPPORT TORNADOES,
ESPECIALLY IF THE DEVELOPING SQUALL LINE LAGS. LOW LEVEL SHEAR
WILL BE MAXIMIZED AROUND 06Z AS STRONG NOCTURNAL LLJ DEVELOPS
ACROSS OK, PARTICULARLY ACROSS SW OK AND PORTIONS OF WESTERN NORTH
TEXAS. BASED ON HIRES SOLUTIONS, AND CURRENT EASTWARD PROGRESSION,
THE MOST LIKELY TIME FOR SEVERE WEATHER OVER WESTERN OK AND
WESTERN N TX WILL BE NOW THROUGH 08Z. AS STORMS MERGE INTO A LINE
THROUGH THE EARLY MORNING HOURS ACROSS CENTRAL OK, THE TORNADO
THREAT WILL DECREASE. HOWEVER, A SEVERE WIND THREAT (QLCS) MAY
CONTINUE THROUGH ABOUT 10-11Z FOR OUR FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  66  54  64  40 /  40 100  20  10
HOBART OK         69  48  61  39 /  30  80  10  10
WICHITA FALLS TX  70  53  66  43 /  60  90  10  10
GAGE OK           72  44  56  35 /  40  90  10  20
PONCA CITY OK     65  58  65  39 /  50 100  30  20
DURANT OK         66  59  66  45 /  90 100  60  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/03
Hazardous weather outlook, Nov 16, 9:57 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CST MON NOV 16 2015

OKZ004>048-050>052-TXZ083>090-180400-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
957 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS THE WESTERN HALF OF OKLAHOMA AND ALL OF WESTERN
NORTH TEXAS.

LOCATION...
THE ENHANCED RISK IS LOCATED WEST OF A LINE FROM MEDFORD
TO NORMAN TO RINGLING... INCLUDING WESTERN NORTH TEXAS. A SLIGHT
RISK SURROUNDS THE ENHANCED RISK.

TIMING...
STORMS WILL CONTINUE TO MOVE INTO WESTERN OKLAHOMA THROUGH
MIDNIGHT. STORMS WILL DEVELOP INTO A LINE AND MOVE EAST LATE
TONIGHT THROUGH THE EARLY MORNING HOURS... REACHING THE INTERSTATE
35 CORRIDOR AROUND 1 TO 2 AM.

IMPACTS...
DAMAGING WINDS AND HAIL TO THE SIZE OF GOLF BALLS ARE THE PRIMARY
CONCERNS. TORNADOES WILL BE POSSIBLE WITH THE INITIAL STORMS
MOVING INTO WESTERN OKLAHOMA THROUGH MIDNIGHT. THE RISK OF
TORNADOES WILL DECREASE OVERNIGHT AS STORMS MERGE INTO A SQUALL
LINE.

DISCUSSION...
STORMS WILL CONTINUE TO MOVE INTO WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS THROUGH MIDNIGHT AS A STRONG FRONT CONTINUES TO PUSH
ACROSS THE REGION. UNSEASONABLY WARM... MOIST AIR HAS RESULTED IN
SUFFICIENT INSTABILITY... WHICH IS PAIRED WITH VERY STRONG WIND
SHEAR. INITIAL STORMS WILL CONTINUE TO DEVELOP AS SUPERCELLS...
WITH STORMS MERGING INTO A LINE THROUGH MIDNIGHT AS THEY CONTINUE
TO MOVE EASTWARD OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
SOME SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS EAST CENTRAL
OKLAHOMA THROUGH EARLY TUESDAY MORNING BEHIND THE EXITING COLD
FRONT. NO SEVERE STORMS ARE EXPECTED AND CHANCES WILL END RATHER
QUICKLY AS DRIER... COOLER... MORE STABLE AIR SPREADS ACROSS THE
REGION.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Special weather statement, Nov 16, 8:21 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CST MON NOV 16 2015

OKZ009-170245-
ELLIS OK-
821 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELLIS COUNTY UNTIL
845 PM CST...

AT 820 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
GLAZIER TEXAS...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL APPROACH
ELLIS COUNTY OKLAHOMA BEFORE 9 PM. BE ALERT FOR THE APPROACH OF THIS
STORM IN THE SHATTUCK AREA AND BE PREPARED TO TAKE ACTION IF A
WARNING IS ISSUED.

LAT...LON 3644 10000 3623 9979 3612 10000
TIME...MOT...LOC 0216Z 231DEG 34KT 3610 10027

..SPEG.
Local storm report, Nov 16, 9:20 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
920 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             13 N SHATTUCK           36.46N 99.88W
11/16/2015  E1.75 INCH       ELLIS              OK   TRAINED SPOTTER

            HWY 283 13 MILES N OF SHATTUCK.

0905 PM     TSTM WND DMG     12 N SHATTUCK           36.45N 99.88W
11/16/2015                   ELLIS              OK   EMERGENCY MNGR

            1 MILE OF POWER PLOES DOWN, HOME DAMAGED. HWY 15 .5 MILE
            WEST OF 283.

&&

DW
Special weather statement, Nov 16, 9:36 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
936 PM CST MON NOV 16 2015

OKZ014-021-033-034-036-TXZ083-170415-
HARMON OK-GREER OK-ROGER MILLS OK-BECKHAM OK-JACKSON OK-HARDEMAN TX-
936 PM CST MON NOV 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR HARMON...GREER...SOUTHERN ROGER
MILLS...BECKHAM...SOUTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN
COUNTIES UNTIL 1015 PM CST...

AT 934 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES EAST OF TWITTY TO 9 MILES NORTHEAST OF WELLINGTON TO 7 MILES
SOUTHWEST OF KIRKLAND...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...MANGUM...HOLLIS...CHEYENNE...ERICK...ELDORADO...
CARTER...WILLOW...GOULD...SWEETWATER...STRONG CITY...TEXOLA...DUKE...
GOODLETT...VINSON...DELHI...LAZARE...BERLIN AND BRINKMAN.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 0 AND 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3546 10000 3577 9948 3521 9939 3448 9950
      3422 9999 3422 10000
TIME...MOT...LOC 0334Z 238DEG 40KT 3531 10012 3491 10005 3430 10014

MAHALE
Local storm report, Nov 16, 9:52 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
952 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND DMG     5 WNW FORT SUPPLY       36.60N 99.66W
11/16/2015                   HARPER             OK   TRAINED SPOTTER

            FIVE POWERPOLES BROKEN AT THE BASE.

&&

RBARNES
Local storm report, Nov 16, 10:33 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1033 PM CST MON NOV 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     5 SE MANGUM             34.83N 99.44W
11/16/2015  M58 MPH          GREER              OK   MESONET

&&

TLINDLEY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 8:21 PM CSTSpecial Weather StatementOUNEllis24 min
Nov 16, 8:42 PM CSTTornado WarningOUNEllis33 min
Nov 16, 9:15 PM CSTTornado WarningOUNEllis, Harper, Woodward30 min
Nov 16, 9:36 PM CSTSpecial Weather StatementOUNBeckham, Greer, Harmon39 min
Nov 16, 9:45 PM CSTTornado Warning Tornado observedOUNHarper, Woods33 min
Nov 16, 9:55 PM CSTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Jackson, Kiowa, Washita50 min
Nov 16, 9:56 PM CSTTornado WarningOUNHarper49 min
Nov 16, 10:35 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Kiowa, Washita40 min
Nov 16, 11:14 PM CSTSpecial Weather StatementOUNWashita46 min
Nov 16, 11:21 PM CSTSpecial Weather StatementOUNJackson, Tillman39 min
Nov 16, 11:23 PM CSTSpecial Weather StatementOUNBlaine, Dewey, Harper, Major, Woods, Woodward37 min
Nov 16, 11:25 PM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Kingfisher, Washita50 min
Nov 16, 11:48 PM CSTAreal Flood AdvisoryOUNGreer57 min
Nov 16, 11:59 PM CSTSpecial Weather StatementOUNAlfalfa, Blaine, Major, Woods31 min
Nov 17, 12:10 AM CSTSevere Thunderstorm WarningOUNAlfalfa, Major35 min
Nov 17, 12:13 AM CSTSevere Thunderstorm WarningOUNBlaine, Canadian, Garfield, Kingfisher, Major47 min
Nov 17, 12:17 AM CSTSpecial Weather StatementOUNComanche, Cotton, Tillman43 min
Nov 17, 12:30 AM CSTSevere Thunderstorm WarningOUNGarfield, Grant30 min
Nov 17, 12:34 AM CSTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Stephens, Tillman41 min
Nov 17, 12:59 AM CSTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more46 min
Nov 17, 1:07 AM CSTSevere Thunderstorm WarningOUNCotton23 min
Nov 17, 1:20 AM CSTSpecial Weather StatementOUNCanadian, Grady, Oklahoma40 min
Nov 17, 1:25 AM CSTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens50 min
Nov 17, 1:45 AM CSTSevere Thunderstorm WarningOUNKay, Lincoln, Logan, Noble, Payne45 min
Nov 17, 2:09 AM CSTSevere Thunderstorm WarningOUNCarter, Cleveland, Garvin, Grady, Jefferson, Love and 3 more51 min
Nov 17, 2:27 AM CSTSevere Thunderstorm WarningOUNKay33 min
Nov 17, 2:35 AM CSTSpecial Weather StatementOUNCleveland, Lincoln, McClain, Oklahoma, Payne, Pottawatomie25 min
Nov 17, 2:57 AM CSTSpecial Weather StatementOUNCarter, Love, Murray, Pontotoc48 min
Nov 17, 3:08 AM CSTWind AdvisoryOUNGreer, Harmon, Jackson, Kiowa, Tillman15 hr
Nov 17, 4:01 AM CSTSpecial Weather StatementOUNAtoka, Bryan, Coal, Hughes, Johnston, Marshall44 min
Nov 17, 4:47 AM CSTSpecial Weather StatementOUNAtoka, Bryan, Coal43 min

Nearby

Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.